MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Scratched Material (3020)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2018.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt225, 20.0 diopter intraocular lens (iol) was explanted from the patient¿s left eye (os) due to lens dislocation and possible scratch.Reportedly, lens removal was because at the post-op visit under slit lamp, there appeared to be a smudge on lens, not apparent at the time of insertion.The patient was very distressed as the objects were distorted and the patient could not tolerate the distortion.It was indicated that the patient has excellent distance vision and near acuity on half.The doctor made a new incision (not an enlarged incision) and the lens was removed and was replaced with another manufacturer's iol (19.5 diopter), no sutures required.The patient is reported to be doing fine.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for return? yes.Returned to manufacturer on: 11/5/2018.Device returned to manufacturer? yes.Device evaluation: visual inspection with the unaided eye shows that the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specifications.Historical data analysis: a search of complaints related to production order number was performed.The search revealed that no similar complaints were received for this production order.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7993333
Report Number9614546-2018-00992
Device Sequence Number19182200
Product Code POE
UDI-Device Identifier05050474605794
UDI-Public(01)05050474605794(17)210804
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer11/08/2018
10/25/2020
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date12/06/2018
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005